# SDR QML2008F00011

- Difficulty date: September 18, 2008
- Submitted: October 14, 2008
- Operation: Air carrier
- Aircraft: N912NM
- Make and model: Pilats PC12
- Aircraft serial: 169
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Duct
- Condition: Fod
- Location: Nacelle
- Stage of operation: TO
- How discovered: O
- Nature of condition: W, B
- Precautionary procedure: C

## Discrepancy

KFMN TO KABQ.  AFTER ENGINE STARTUP AND ENVIRONMENTAL SYSTEM TURNED ON, THE PILOT GRADUALLY BECAME AWARE OF A BURNING ODOR IN THE COCKPIT & CABIN.  UPON TAXI OUT TO RUNWAY 25 IN KFMN, PILOT SAW BURNING EMBERS/SPARKS COMING FROM PROP AREA AND ENGINE EXHAUST AREA BLOWING BACK AGAINST THE WINDSHIELD.  PILOT INFORMED TOWER THAT HE WAS ABORTING TAKEOFF AND RETURNING TO HANGAR.  UPON RETURN AND ENGINE SHUTDOWN,  AFTER MECH WAS INFORMED OF THE PROBLEM, FOUND BURNED RAG NEXT TO THE EXHAUST AREA.  RAG REMOVED, NACELLE REASSEMBLED,  FLIGHT TO KABQ RESUMED WITHOUT INCIDENT.
